Hi there from newbie in UK

New members should feel free to introduce themselves here

Hi there from newbie in UK

Postby Shona » Fri Apr 04, 2008 7:23 am

:)
Hi there. This is my first ever forum, so please excuse any mistakes.

I was diagnosed with MS 20 years ago, but last year it went into overdrive. (Well it did have 20 years worth to catch up on!) I have been on Rebif 22 for 3 months now and am beginning to wonder if it is really worth all of the side effects.

I have muscle and joint pain most of the time, headaches pretty much every day. Get sudden bouts of deep depression combined with a general feeling of 'is it all worth it' all the time. I have large reaction site bruises and am running out of injection sites as they are so large.

Can anybody tell me if they have the same and if it really is worth continuing the injections? Hope you can help.

:D
Shona
Newbie
 
Posts: 1
Joined: Thu Apr 03, 2008 3:00 pm

Re: Hi there from newbie in UK

Postby NHE » Sat Apr 05, 2008 12:54 am

Shona wrote:I have large reaction site bruises and am running out of injection sites as they are so large.

First off, welcome to ThisIsMS. I believe that you'll find a supportive community here. I'm wondering if you have considered giving Avonex a try as opposed to Rebif? I have been using the powered form of Avonex for about 7½ years and I rarely get any injection site reaction greater than a small red dot a couple of millimeters across which fades over the next day or so. This is probably more from the physical attributes of the injection than it is from the Ifn-B. I should note that on rare occasion I have gotten a quarter sized bruise but that was probably from hitting a blood vessel. I find that I can usually avoid this bruise by injecting more to the outside of my thigh muscle as opposed to a more centered injection. Another benefit of Avonex is that you only need to deal with the side effects once a week instead of 3x/week. I find that ibuprofen is pretty effective for combating the side effects though some folks here have also discussed taking an antihistamine. These issues might be something you might want to discuss with your neurologist.

Best wishes, NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3295
Joined: Sat Nov 20, 2004 4:00 pm


Return to Introductions

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service